EconPapers    
Economics at your fingertips  
 

Discrete and Continuous Choice, Max-Stable Processes, and Independence from Irrelevant Attributes

John Dagsvik

Econometrica, 1994, vol. 62, issue 5, 1179-1205

Abstract: The generalized extreme value model was developed by D. McFadden for the case with discrete choice sets. The present paper extends this model to cases with both discrete and continuous choice sets and choice sets that are unobservable by the analyst. The author also proposes behavioral assumptions that justify random utility functions (processes) that have a max-stable structure, i.e., utility processes where the finite dimensional distributions are of the multivariate extreme value type. Finally, he derives nonparametrically testable implications for the choice probabilities in the continuous case. Copyright 1994 by The Econometric Society.

Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (169)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819940 ... O%3B2-D&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:62:y:1994:i:5:p:1179-1205

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:emetrp:v:62:y:1994:i:5:p:1179-1205